MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a certas plus small valve with siphonguard (id 828814pl) was used during procedure and the doctor observed that cerebrospinal fluid (csf) was not draining through the distal tip opening of the valve, located below the siphonguard.Additionally, it appeared that the valve was leaking csf at the base of the siphonguard.The event happened during procedure (before implantation site closure) and a slight delay was reported.The procedure was completed with a replacement product available.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h11.Failure analysis - the position of the cam when valve was received was at setting 3.The valve was visually inspected; needle hole was noted in the needle chamber.The valve was hydrated and irrigated, valve popped.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve was leak tested and failed.Leak was observed at the base of the siphon guard.The siphon guard was observed under microscope, cut mark and tear were observed.Root cause analysis: the possible root cause for the leakage issue, could be due to improper handling of the device in view of the cut mark at the connection between the peritoneal connector and the siphon guard.The root cause for the "cut mark" is due to a sharp or pointed object coming into contact with the valve in view of cut mark at the connection between the ventricular connector and the needle chamber.As noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.The possible root cause for the obstruction issue could be due to human misuse because the doctor does not perform irrigation before implantation but according to ifu "irrigation is required before implantation to help ensure proper performance".
 
Event or Problem Description
N/a.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22809213
Report Number3013886523-2025-00208
Device Sequence Number8951454
Product Code JXG
UDI-Device Identifier10381780529378
UDI-Public10381780529378
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number828814PL
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age6 YR
Patient SexFemale